zbMATH — the first resource for mathematics

Existence of log canonical flips and a special LMMP. (English) Zbl 1256.14012
The minimal model program is one of the main tools in the study of higher dimensional complex projective varieties. One of the features of this program is that one is naturally led to consider varieties (or even pairs) with mild singularities such as klt (Kawamata log terminal) or lc (log canonical) singularities. One may think of a klt (resp. lc) pair \((X,B)\) as a natural generalization of a pair consisting of a smooth manifold \(X\) and a \(\mathbb Q\)-divisor \(B=\sum b_iB_i\) where \(B_i\) are smooth codimension \(1\) subvarieties intersecting transversely and the \(b_i\) are non-negative rational numbers such that \(b_i<1\) (resp. \(b_i\leq 1\)). In recent years there has been remarkable progress in this area and in particular many features of the minimal model program for klt singularities are now understood such as the existence of flips and divisorial contractions and the existence of minimal models for varieties of general type [C. Birkar et al., J. Am. Math. Soc. 23, No. 2, 405–468 (2010; Zbl 1210.14019)]. The case of lc singularities is expected to be much harder. In the paper under review, the author proves an important special case of the lc minimal model program. He shows that if \(f:X\to Z\) is a surjective morphism, \((X,B+A)\) is a lc pair such that \(K_X+B+A\sim _{\mathbb Q,Z}0\) then the lc minimal model program holds for \((X,B)\) over \(Z\). (More precisely he shows that \((X,B)\) has a good minimal model or a Mori fiber space over \(Z\), and if \((X,B)\) is \(\mathbb Q\)-factorial and dlt, then any \(K_X+B\) minimal model program over \(Z\) with scaling of an ample divisor terminates.) In particular this result implies the existence of lc flips.

14E30 Minimal model program (Mori theory, extremal rays)
Full Text: DOI arXiv
[1] V. Alexeev, C. Hacon, and Y. Kawamata, Termination of (many) 4-dimensional log flips, Invent. Math., 168 (2007), 433–448. · Zbl 1118.14017 · doi:10.1007/s00222-007-0038-1
[2] F. Ambro, Quasi-log varieties, Tr. Mat. Inst. Steklova, 240 (2003), Biratsion. Geom. Linein. Sist. Konechno Porozhden- nye Algebry, 220–239; translation in Proc. Steklov Inst. Math., 240 (2003), 214–233.
[3] F. Ambro, The moduli b-divisor of an lc-trivial fibration, Compos. Math., 141 (2005), 385–403. · Zbl 1094.14025 · doi:10.1112/S0010437X04001071
[4] M. Atiyah and I. Macdonald, Introduction to Commutative Algebra, Addison-Wesley, Reading, 1969. · Zbl 0175.03601
[5] C. Birkar, On existence of log minimal models, Compos. Math., 146 (2010), 919–928. · Zbl 1197.14011 · doi:10.1112/S0010437X09004564
[6] C. Birkar, On existence of log minimal models II, J. Reine Angew. Math., 658 (2011), 99–113. · Zbl 1226.14021
[7] C. Birkar, Divisorial algebras and modules on schemes, arXiv:1105.0441v2 . · Zbl 1291.14030
[8] C. Birkar and M. Păun, Minimal models, flips and finite generation: a tribute to V.V. Shokurov and Y.-T. Siu, in Classification of Algebraic Varieties, European Math. Society Series of Congress Reports, 2010.
[9] C. Birkar, P. Cascini, C. Hacon, and J. McKernan, Existence of minimal models for varieties of log general type, J. Am. Math. Soc., 23 (2010), 405–468. · Zbl 1210.14019 · doi:10.1090/S0894-0347-09-00649-3
[10] T. de Fernex, L. Ein, and M. Mustaţă, Shokurov’s ACC Conjecture for log canonical thresholds on smooth varieties, Duke Math. J., 152 (2010), 93–114. · Zbl 1189.14044 · doi:10.1215/00127094-2010-008
[11] O. Fujino, Special termination and reduction to pl flips, in Flips for 3-Folds and 4-Folds, Oxford University Press, London, 2007. · Zbl 1286.14025
[12] O. Fujino, Finite generation of the log canonical ring in dimension four, Kyoto J. Math., 50 (2010), 671–684. · Zbl 1210.14020 · doi:10.1215/0023608X-2010-010
[13] O. Fujino, Semi-stable minimal model program for varieties with trivial canonical divisor, Proc. Jpn. Acad., Ser. A, Math. Sci., 87 (2011), 25–30. · Zbl 1230.14016 · doi:10.3792/pjaa.87.25
[14] O. Fujino, Fundamental theorems for the log minimal model program, Publ. Res. Inst. Math. Sci., 47 (2011), 727–789. · Zbl 1234.14013 · doi:10.2977/PRIMS/50
[15] O. Fujino and Y. Gongyo, Log pluricanonical representations and abundance conjecture, arXiv:1104.0361v1 . · Zbl 1314.14029
[16] O. Fujino and Y. Gongyo, On canonical bundle formulae and subadjunctions, Michigan Math. J. (to appear), arXiv:1009.3996v1 . · Zbl 1260.14010
[17] C. D. Hacon and J. McKernan, Extension theorems and the existence of flips, in Flips for 3-Folds and 4-Folds, Oxford University Press, London, 2007. · Zbl 1286.14026
[18] C. D. Hacon and J. McKernan, Existence of minimal models for varieties of log general type II, J. Am. Math. Soc., 23 (2010), 469–490. · Zbl 1210.14021 · doi:10.1090/S0894-0347-09-00651-1
[19] C. D. Hacon and Ch. Xu, Existence of log canonical closures, arXiv:1105.1169v2 . · Zbl 1282.14027
[20] C. D. Hacon and Ch. Xu, On finiteness of B-representation and semi-log canonical abundance, arXiv:1107.4149v1 . · Zbl 1369.14024
[21] R. Hartshorne, Algebraic Geometry, Springer, Berlin, 1977.
[22] S. Keel, K. Matsuki, and J. McKernan, Log abundance theorem for threefolds, Duke Math. J., 75 (1994), 99–119. · Zbl 0818.14007 · doi:10.1215/S0012-7094-94-07504-2
[23] J. Kollár, Seminormal log centers and deformations of pairs, arXiv:1103.0528v1 .
[24] J. Kollár, Which powers of holomorphic functions are integrable?, arXiv:0805.0756v1 .
[25] C.-J. Lai, Varieties fibered by good minimal models, Math. Ann., 350 (2011), 533–547. · Zbl 1221.14018 · doi:10.1007/s00208-010-0574-7
[26] S. Mori, Flip theorem and the existence of minimal models for 3-folds, J. Am. Math. Soc., 1 (1988), 117–253. · Zbl 0649.14023
[27] S. Okawa, On images of Mori dream spaces, arXiv:1104.1326v1 . · Zbl 1314.14080
[28] Yu. Prokhorov, On the Zariski decomposition problem, Tr. Mat. Inst. Steklova, 240 (2003), 43–73. · Zbl 1092.14024
[29] V. V. Shokurov, Three-dimensional log flips, Russ. Acad. Sci. Izv. Math., 40 (1993), 95–202. With an appendix in English by Yujiro Kawamata. · Zbl 0785.14023 · doi:10.1070/IM1993v040n01ABEH001862
[30] V. V. Shokurov, 3-fold log models, Algebr. Geom., 4. J. Math. Sci., 81 (1996), 2667–2699. · Zbl 0873.14014 · doi:10.1007/BF02362335
[31] V. V. Shokurov, Prelimiting flips, Proc. Steklov Inst. Math., 240 (2003), 75–213. · Zbl 1082.14019
[32] V. V. Shokurov, Letters of a bi-rationalist VII: ordered termination, Proc. Steklov Inst. Math., 264 (2009), 178–200. · Zbl 1312.14041 · doi:10.1134/S0081543809010192
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.